question-icon

Suggest Treatment For Nausea And Weakness While On Anti-anxiety Medication

default
Posted on Wed, 19 Oct 2016
Question: Hi, my name is XXXXXXX I was diagnosed with anxiety about two months ago. I have been prescribed medicine to help. my XXXXXXX weight was 142.9 and now it is down to 120. my body has no desire to eat and the thought of food makes me nauseous. I feel very weak and when I stand up, I blackout for a few seconds. should I go to the emergency room?
doctor
Answered by Dr. Chobufo Ditah (13 minutes later)
Brief Answer:
What drugs are you on?

Detailed Answer:
Hi and thanks for this query.

Can you please tell me what drug you are on? Also, what is your blood pressure and when was the last time you ate. Can you report your blood sugars to me as well?

Eating is more like a drug. At times, it is not about feeling the urge to eat but making the conscious decision to eat because food in itself is a drug. Without eating and drinking enough, your blood pressure and blood sugar can run so low that you will blackout when you try to standup.

If really you can't eat, then we may need to administer food and liquids directly into the veins. In that case, go to the emergency room. However, only go if eating is absolutely impossible after multiple trials.

Keep me updated about this. I wish you well.



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah (4 minutes later)
I'm taking effexor and clonazepam. I had applesauce for breakfast and drank a bottle of boost. I did get some pizza down last night. I don't have a way to check my blood pressure or sugar level.
doctor
Answered by Dr. Chobufo Ditah (9 minutes later)
Brief Answer:
Eat, drink and rest. If it persists, then go to the hospital!

Detailed Answer:
HI,

I recomemnd teh following.

1. Try hard to eat and drink, no matter how small that is.
2. Get enough rest and see whether the symptoms get better.

If these fail to address your worries, then I will suggest that you go to the hospital. Your medications are unlikely to be responsible for these symptoms or lack of appetite. Persons on effexor often report weight gain and not weight loss.

Thanks and let me know how it goes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6323 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Nausea And Weakness While On Anti-anxiety Medication

Brief Answer: What drugs are you on? Detailed Answer: Hi and thanks for this query. Can you please tell me what drug you are on? Also, what is your blood pressure and when was the last time you ate. Can you report your blood sugars to me as well? Eating is more like a drug. At times, it is not about feeling the urge to eat but making the conscious decision to eat because food in itself is a drug. Without eating and drinking enough, your blood pressure and blood sugar can run so low that you will blackout when you try to standup. If really you can't eat, then we may need to administer food and liquids directly into the veins. In that case, go to the emergency room. However, only go if eating is absolutely impossible after multiple trials. Keep me updated about this. I wish you well.